[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 18.206.12.79. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Other Articles
June 3, 1950

TOXIC PSYCHOSIS DUE TO PROPHENPYRIDAMINE (TRIMETON®): Report of a Case

Author Affiliations

Valhalla, N. Y.

From the Psychiatric Institute of Grasslands Hospital.

JAMA. 1950;143(5):428-429. doi:10.1001/jama.1950.82910400002006a
Abstract

The following case report is submitted as an example of a toxic reaction to an antihistaminic drug, prophenpyridamine (trimeton®). Although toxic symptoms ascribed to the reaction of the central nervous system to prophenpyridamine (drowsiness, nervousness, listlessness, dizziness, irritability and even mild transient amnesia) have been described in recent papers in the literature,1 so far as we can determine a case of a major toxic psychosis has not been reported up to the present time.

REPORT OF A CASE  C. P., an 18 year old white Catholic youth, was admitted to the Grasslands Psychiatric Institute on the recommendation of the family physician on Thursday night, Sept. 1, 1949. The patient had been seen in consultation with a psychiatrist, who made a presumptive diagnosis of schizophrenia and advised immediate hospitalization.The patient's birth and development had followed a normal course. He had not been subject to any neurotic traits of childhood

×